MAUDE Adverse Event Report: COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LLC BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 64082
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Premature Separation (4045)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during two times radiofrequency ablation (rfa) in the esophagus after barrett carcinoma for eradication of barrett (9 centimeter), lege artis.In each case in three steps, every four centimeter from proximal to distal, during the sixth and last radiofrequency ablation, the electrode partially detached from the self-expanding balloon catheter and was not rewrapped onto the balloon upon balloon deflation, so that the rolled-up electrode came to lie next to the deflated balloon.Immediately afterward, slight oozing bleeding of the esophagus was observed, which, however, was not necessarily attributable to the dysfunction, as it could also be expected per se after twice-performed radiofrequency ablation.The catheter was carefully removed from the esophagus to resolve the issue.There was no evidence of perforation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the catheter was received with the electrode improperly furled.The electrode was not torn and was fully attached to the balloon.The connector pins were intact.Functional testing noted that the balloon was manually inflated with a syringe and able to hold pressure.The catheter electrically erasable programmable read-only memory (eeprom) data was read and there were no observed errors.The catheter was connected to a generator and recognized as used.A test catheter was used and the complaint device was able to inflate and hold pressure as expected.It was reported that the 360/sizing catheter detached from balloon.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the 360/sizing catheter failed to return to parallel position.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: rotation of the device in a clockwise direction may reduce the device diameter and aid in removal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer (Section G)
COVIDIEN LLC
3062 bunker hill lane
santa clara CA 94085 4022
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22337019
Report Number3004904811-2025-00036
Device Sequence Number9060274
Product Code GEI
UDI-Device Identifier10884521581876
UDI-Public(01)10884521581876(17)271219(10)B000003382(20)01
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number64082
Device Catalogue Number64082
Device Lot NumberB000003382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale